MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH2428W
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Implantation of a valiant captiva stent graft system was attempted in a patient for the endovascular treatment of a 60mm diameter thoracic aortic aneurysm.Severe calcification was present, and the vessel diameter was approx.8mm.It was reported that during the index procedure, the valiant device was advanced through the sentrant sheath, but could not reach the lesion.It was noted that the strain relief was cut to insert the device delivery system but this also failed.Delivery was attempted a second time, without the use of a sheath, but was unsuccessful as the access vessel was damaged.The physician then attempted to advance the device in the contralateral artery, however this also failed, and the procedure was aborted.It was also reported that the valiant delivery system was difficult to insert through the sentrant sheath.After several attempts the device was successfully inserted, however the coating of the valiant stent graft was reportedly removed.The physician also noted an abnormality with the valve of the sheath and the valiant device during delivery.The physician commented that the device did not deliver as normal and this may have been related to the removal of the stent graft coating or due to the delivery system damage.Per the physician, the cause of the event was anatomy related, severe calcification present.No additional clinical sequelae were reported, and the patient will be monitored by their physician.Outcome attributed to adverse event: procedure was abandoned.
 
Additional Manufacturer Narrative
Film evaluation summary: a single 3d-ct reconstruction image from an unknown study date was returned.No scale was seen on the films; therefore, no stent graft or vessel measurements could be performed.The taa was seen just caudal to the lsa.The access vessels including the iliac arteries were extensively calcified bilaterally, and both common iliacs were moderately tortuous; especially on the right side.The abdominal aorta was essentially straight; however, the thoracic aorta was severely angulated in two locations.Within the descending thoracic the aorta was acutely angulated ~105deg and the flow lumen appeared narrowed at this acute bend, and acute angulation was also seen at the arch just distal to the taa.The thoracic was calcified along the majority of its length.The exact cause of the delivery system positioning difficulties (inability to reach the lesion from either side), and the reported a ccess vessel damage, could not be determined from the single returned pre-implant image.Complete ct¿s prior to implant were not available for a more complete anatomical assessment, and images during implant showing the reported events were also not provided.It is likely that the patient¿s severely calcified and tortuous anatomy may have contributed.Multiple insertion attempts may have also led to the reported removal of the delivery system hydrocoating, as well as the difficulty to insert the device through the sentrant sheath.The cause of the reported abnormality with the sheath valve also could not be determined.
 
Additional Manufacturer Narrative
Device evaluation summary: device decontaminated with cidex-opa pending further device testing to support the final product analysis findings.The device returned with the procedural sheath.The strain relief had been cut away.The device was loaded into the procedural sheath with no issues noted.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
MDR Report Key7262821
Report Number2953200-2018-00203
Device Sequence Number1222917
Product Code DYB
UDI-Device Identifier00643169150362
UDI-Public00643169150362
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2018
Device Model NumberSENSH2428W
Device Catalogue NumberSENSH2428W
Device Lot Number00124947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer02/12/2018
06/14/2018
08/08/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/06/2018
07/10/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR